MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SIGMA PS CEM FEM SZ4N L; SIGMA KNEE PRIMARY : KNEE FEMORAL

DEPUY ORTHOPAEDICS INC US SIGMA PS CEM FEM SZ4N L; SIGMA KNEE PRIMARY : KNEE FEMORAL
Model Number 1960-40-450
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Sigma 4n femur came out of the package with foam from the packaging stuck to the femoral condyle and the surgeon rejected the implant.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4), investigation summary: examination of the returned device found a foreign material on the device.Root cause and corrective action are documented in the capa system.Depuy synthes considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary device history lot: a search of the depuy nonconformance (nc) quality system found no related nc¿s associated with this product/lot combination.Based on the inability to find any nc¿s related to a packaging issue or involving a foreign substance against the provided product code/lot code combination, it is reasonable to conclude that there are no anomalies with regard to manufacturing or inspection contained in the device history records that would contribute to the reported event.Corrected: h3, h8.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : examination of the returned device found a foreign material on the device consistent with the transfer of the foam packaging to the polished surface of the device.The investigation did not establish that a broader investigation or corrective action was necessary.Depuy synthes considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary device history lot : the product device history record (dhr) was reviewed no manufacturing related issues or deviations were noted.A non-conformance search was performed in the etq quality system for the device lot number j7951g and no non-conformances were found.Per the dhr, lot number fma602110 of the bottom foam was issued for device lot number j7951g.A non-conformance search was performed for the bottom foam lot and no non-conformances were found.Corrected: h3.

Brand Name
SIGMA PS CEM FEM SZ4N L
Common Device Name
SIGMA KNEE PRIMARY : KNEE FEMORAL
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key11562777
Report Number1818910-2021-05980
Device Sequence Number11836525
Product Code JWH
UDI-Device Identifier10603295075066
UDI-Public10603295075066
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1960-40-450
Device Catalogue Number196040450
Device Lot NumberJ7951G
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2021
Initial Date Received by Manufacturer 03/18/2021
Supplement Date Received by Manufacturer03/26/2021
04/05/2021
04/16/2021
10/05/2021
Initial Report FDA Received Date03/24/2021
Supplement Report FDA Received Date03/31/2021
04/08/2021
04/19/2021
10/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1